Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 9, 2021Flagler County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 9, 2021, 6:01 PM EDT for Flagler County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 6:01 PM EDT (22:01 UTC)
Expired
Jul 9, 2021, 6:45 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1904 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS82 KJAX 092201
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
601 PM EDT Fri Jul 9 2021
 
FLZ033-038-138-092245-
Coastal Flagler FL-Inland Flagler FL-Inland St. Johns FL-
601 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTH CENTRAL ST.
JOHNS COUNTIES UNTIL 645 PM EDT...

* At 600 PM EDT, National Weather Service meteorologists were 
  tracking several strong thunderstorms over Flagler County, 
  generally moving east at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
  Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2941 8115 2927 8115 2926 8129 2926 8141
      2940 8142 2940 8144 2939 8146 2962 8147
      2966 8128 2967 8127 2967 8126 2966 8125
      2968 8119 2946 8110 2946 8112 2943 8110
TIME...MOT...LOC 2200Z 274DEG 16KT 2944 8126 

$$

BOOTHE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:54 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 9, 3:54 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
354 PM EDT Fri Jul 9 2021

.NEAR TERM [Through Tonight]...

The area is currently situated between surface high pressure
stretching from the northeastern Gulf of Mexico across Central
and Southern Florida and low pressure troughing over the US east
coast in the wake of Elsa. This pattern is resulting in westerly
flow that is advecting in mid and upper level clouds from storms
just west of our area. Storms this afternoon and evening will
move east around 15-20 mph across our area. The main hazards in
stronger storms will be lightning, gusty winds, and brief heavy
rainfall on top of already saturated grounds that could cause
localized flooding.

Showers and storms are expected to taper off later this evening
and end before midnight. Westerly flow will continue but become
calm tonight as high pressure ridging remain just south of the
area. Overnight low temperatures will be near normal in the low-
to-mid 70s, with cooler temperatures inland and warmer
temperatures at the coasts.

.SHORT TERM [Saturday Through Sunday Night]...

Saturday, troughing over the US east coast will weaken and high
pressure ridging over the northeastern Gulf and Central Florida
will begin to nudge its way towards our area, which will shift
winds slightly to become west northwesterly. Northwesterly flow
typically advect in less moist continental air; however, Elsa
pushed tropical moisture over the Southern US, so deep moisture
will remain in place over the area. PWATs are forecast to range
from approximately 1.8-2.1 inches (climatological average is
1.7-1.8 inches), which will allow scattered to numerous afternoon
showers to form. High temperatures on Saturday will be in the
upper 80s to lower 90s, and low temperatures will be in the low-
to-mid 70s.

Sunday, the surface high pressure ridge will broaden and extend
over the area as it stretches towards the Bermuda High in the
Atlantic. Winds will weaken as the pressure gradient expands and
shift to become southerly as the high pressure center shifts into
the Atlantic. Southerly flow will cause moisture to pool over the
area with PWATs reaching up near 2.2 inches. Because of this,
precipitation chances will be higher on Sunday than Saturday with
numerous showers and storms expected. High temperature on Sunday
will be slightly cooler in the mid-to-upper 80s due to increased
precipitation and cloud cover. Low temperatures will be in the
low-to-mid 70s.

.LONG TERM [Monday Through Friday]...

The surface ridge extending from the Bermuda High across the
Florida peninsula will lift north as the Bermuda High drifts into
the western Atlantic, northeast of our area, early in the week.
Southeasterly winds are expected to prevail for most of the week,
which could advect in a drier air mass and suppress precipitation
chances slightly later in the week. At least scattered diurnal
convection is expected each day with sea breeze formation in the
afternoons and evenings. High temperatures will be generally in
the upper 80s and lower 90s through the long term period, and low
temperatures will be in the 70s.

&&

.AVIATION...
[Through 18Z Saturday]

Scattered showers and embedded storms were moving east to east
southeast across the area. Showers/storms will get near most of
the TAF sites this afternoon, and MVFR cigs are expected around
showers/storms. Brief IFR conditions are also possible. Westerly
winds around 10 knots will prevail the rest of the afternoon, with
winds diminishing tonight. Westerly winds will increase to around
10 knots again by the end of the TAF period.

&&

.MARINE...

A high pressure ridge located south of the area waters will
continue westerly offshore flow through Saturday. High pressure
will broaden and expand over the area waters on Sunday then move
to the northeast as the ridge connects with the Bermuda High,
shifting the high pressure center into the western Atlantic. Flow
will shift to become southerly on Sunday then southeasterly
onshore flow will develop on Monday. Showers and thunderstorms
will be possible each day.

Rip Currents: Low risk of rip currents today and Saturday,
trending towards moderate Sunday into Monday as onshore flow
develops.

&&

.FIRE WEATHER...

High pressure over the Gulf of Mexico today will shift over the area
through the weekend. Westerly winds will prevail today and Saturday,
then winds will weaken and shift to become generally southerly Sunday.
Light transport winds could result in areas of low daytime dispersions
along the I-75 corridor in NE FL on Saturday, and more widespread low
dispersions, particularly along the I-95 corridor, on Sunday.
Patchy fog possible in the mornings, mainly in areas that receive
higher daytime rainfall totals.

&&

.HYDROLOGY...

Moderate and low-end major flooding is forecast for portions of
the Santa Fe River within the next few days. Moderate flooding is
ongoing along the St. Marys River at Macclenny. Levels have come
down from minor to action stage for the Black Creek in Clay
County. Minor flooding is forecast to begin along the upper
portion of the Suwannee River over the weekend but latest water
level readings look to be a little lower.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  89  72  87  71 /  20  40  20  60  20
SSI  76  89  76  87  76 /  20  50  30  50  20
JAX  73  90  73  87  73 /  20  50  30  50  20
SGJ  74  89  74  86  73 /  20  60  30  50  20
GNV  73  89  71  86  71 /  20  50  40  70  20
OCF  73  90  72  87  71 /  20  50  40  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 9, 5:00 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
500 PM EDT Fri Jul 9 2021

FLZ125-133-092130-
Coastal St. Johns FL-Coastal Duval FL-
500 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 530 PM EDT...

* At 500 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Unf, moving southeast at 15
  mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Unf, Ponte Vedra Beach, Neptune Beach, Palm Valley, Sawgrass,
  Baymeadows, Craig Field, San Pablo and Fort Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3008 8134 3024 8158 3043 8157 3039 8137
      3022 8134
TIME...MOT...LOC 2100Z 299DEG 15KT 3030 8150

BOOTHE
Special weather statement, Jul 9, 5:10 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
510 PM EDT Fri Jul 9 2021

FLZ125-225-325-425-092200-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
510 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 600 PM
EDT...

* At 509 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Cisco Gardens, or near
  Jacksonville, moving east at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Jacksonville, Arlington, Baymeadows, Cisco Gardens, Ortega,
  Normandy, San Marco, Riverside and Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3031 8183 3048 8180 3042 8153 3018 8155
TIME...MOT...LOC 2109Z 276DEG 20KT 3037 8175

BOOTHE
Special weather statement, Jul 9, 5:21 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
521 PM EDT Fri Jul 9 2021

FLZ038-137-140-092200-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
521 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLAGLER AND
SOUTHEASTERN PUTNAM COUNTIES UNTIL 600 PM EDT...

* At 521 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fruitland, or near Crescent
  City, moving east at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Crescent City, Pomona Park, Andalusia, Fruitland, Welaka, Lake Como
  and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2928 8136 2928 8142 2940 8142 2940 8143
      2938 8145 2933 8167 2931 8167 2929 8165
      2928 8165 2928 8167 2951 8171 2956 8137
TIME...MOT...LOC 2121Z 259DEG 16KT 2938 8160

BOOTHE
Local storm report, Jul 9, 5:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     2 N MAYPORT             30.42N 81.41W
07/09/2021  M43 MPH          AMZ452             FL   MESONET

            MESONET STATION XHUP HUGUENOT PARK.

&&
Special weather statement, Jul 9, 5:41 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT Fri Jul 9 2021

FLZ125-133-092230-
Coastal St. Johns FL-Coastal Duval FL-
541 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND EAST
CENTRAL DUVAL COUNTIES UNTIL 630 PM EDT...

* At 541 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Craig Field, or near Arlington,
  moving east at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Unf, Ponte Vedra Beach, Neptune Beach, Palm Valley, Sawgrass, Craig
  Field, San Pablo and Fort Caroline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3016 8133 3029 8163 3042 8154 3039 8137
TIME...MOT...LOC 2141Z 287DEG 12KT 3036 8152

BOOTHE
Special weather statement, Jul 9, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
601 PM EDT Fri Jul 9 2021

FLZ033-038-138-092245-
Coastal Flagler FL-Inland Flagler FL-Inland St. Johns FL-
601 PM EDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTH CENTRAL ST.
JOHNS COUNTIES UNTIL 645 PM EDT...

* At 600 PM EDT, National Weather Service meteorologists were
  tracking several strong thunderstorms over Flagler County,
  generally moving east at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
  Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2941 8115 2927 8115 2926 8129 2926 8141
      2940 8142 2940 8144 2939 8146 2962 8147
      2966 8128 2967 8127 2967 8126 2966 8125
      2968 8119 2946 8110 2946 8112 2943 8110
TIME...MOT...LOC 2200Z 274DEG 16KT 2944 8126

BOOTHE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:25 PM EDTSpecial Weather StatementJAXColumbia65 min
Jul 9, 4:10 PM EDTSpecial Weather StatementJAXMarion50 min
Jul 9, 4:17 PM EDTSpecial Weather StatementJAXClay43 min
Jul 9, 4:43 PM EDTSpecial Weather StatementJAXNassau32 min
Jul 9, 4:53 PM EDTSpecial Marine WarningJAX67 min
Jul 9, 4:56 PM EDTSpecial Marine WarningJAX64 min
Jul 9, 5:00 PM EDTSpecial Weather StatementJAXDuval30 min
Jul 9, 5:10 PM EDTSpecial Weather StatementJAXDuval50 min
Jul 9, 5:18 PM EDTSpecial Marine WarningJAX57 min
Jul 9, 5:21 PM EDTSpecial Weather StatementJAXFlagler39 min
Jul 9, 5:29 PM EDTSpecial Marine WarningJAX31 min
Jul 9, 5:41 PM EDTSpecial Weather StatementJAXDuval49 min
Jul 9, 5:55 PM EDTSpecial Marine WarningJAX35 min
Jul 9, 6:08 PM EDTSpecial Marine WarningJAX52 min
Jul 8, 8:50 PM EDTSpecial Weather StatementJAXAtkinson40 min
Jul 8, 9:49 PM EDTSpecial Weather StatementJAXAtkinson41 min
Jul 8, 10:28 PM EDTSpecial Weather StatementJAXClinch47 min
Jul 9, 6:52 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis68 min
Jul 9, 7:58 PM EDTSpecial Weather StatementJAXBacon, Coffee47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.